Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 41, Issue 1, Winter 1999  pp. 23-53.

Relative cohomology of Banach algebras

Authors Zinaida A. Lykova
Author institution: Department of Mathematics, Merz Court, University of Newcastle, Newcastle upon Tyne NE1 7RU, England

Summary:  Let $A$ be a Banach algebra, not necessarily unital, and let $B$ be a closed subalgebra of $A$. We establish a connection between the Banach cyclic cohomology group $ {\cal HC}^n(A)$ of $A$ and the Banach $B$-relative cyclic cohomology group $ {\cal HC}^n_B(A) $ of $A$. We prove that, for a Banach algebra $A$ with a bounded approximate identity and an amenable closed subalgebra $B$ of $A$, up to topological isomorphism, ${\cal HC}^n(A) = {\cal HC}^n_B(A) $ for all $n \ge 0$. We also establish a connection between the Banach simplicial or cyclic cohomology groups of $A$ and those of the quotient algebra $A/I$ by an amenable closed bi-ideal $I$. The results are applied to the calculation of these groups for certain operator algebras, including von Neumann algebras and joins of operator algebras.

Contents    Full-Text PDF